Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 13, NWS Melbourne, FL

April 4, 2012

NWS Melbourne, FL issued this special marine warning at Apr 4, 2012, 6:06 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 6:06 PM EDT (22:06 UTC)
Expired
Apr 4, 2012, 7:08 PM EDT
In force
62 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WHUS52 KMLB 042206
SMWMLB
AMZ550-050000-
/O.NEW.KMLB.MA.W.0013.120404T2206Z-120405T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
606 PM EDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SPECIAL MARINE WARNING FOR THE COASTAL WATERS...

  FROM FLAGLER BEACH TO PONCE INLET OUT TO 20 NM.

* UNTIL 800 PM EDT

* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
BUILDING THUNDERSTORM...PRODUCING STRONG WINDS OVER 34 KNOTS ABOUT 
11 MILES SOUTH OF ORMOND-BY-THE-SEA...MOVING EAST AT 10 KNOTS.

*THE THUNDERSTORM WILL INTERACT WITH A DEVELOPING SEA BREEZE ALONG 
THE VOLUSIA COAST AND CROSS THE INTRACOASTAL AND NEARSHORE ATLANTIC 
WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS WILL LIKELY PRODUCE WINDS OVER 34 KNOTS AND
LOCALLY ROUGH SEAS. SMALL CRAFT...ESPECIALLY THOSE UNDER SAIL...
SHOULD MOVE TO A SAFE HARBOR IF POSSIBLE. MAKE SURE YOU AND YOUR CREW
ARE WEARING APPROVED FLOTATION DEVICES DURING THESE HAZARDOUS
CONDITIONS.

AS THESE STORMS CROSS THE INTRACOASTAL WATERS AND BARRIER ISLAND
COMMUNITIES...THEN OVER THE ATLANTIC...THEY WILL PRODUCE STRONG GUSTY
WINDS...ROUGH SEAS...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. TRY TO
AVOID THESE STORMS IF POSSIBLE. IF YOU GET CAUGHT OFFSHORE...MAKE
SURE ALL SAFETY GEAR IS AVAILABLE AND LIFE JACKETS ARE BEING WORN BY
YOU AND YOUR CREW.

A WATERSPOUT IS A TORNADO OVER WATER THAT CAN BE DANGEROUS AND EVEN
DEADLY. SMALL CRAFT CAN BE SWAMPED OR OVERTURNED BY A WATERSPOUT.
STAY AWAY FROM THEM AT ALL TIMES.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...AND KEEP AWAY FROM
UNGROUNDED METAL OBJECTS.

&&

LAT...LON 2917 8060 2912 8097 2915 8100 2933 8108
      2947 8076
TIME...MOT...LOC 2203Z 252DEG 10KT 2920 8110

$$


KELLY
1 follow-up statement
604 
FZUS72 KMLB 042308
MWSMLB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
708 PM EDT WED APR 4 2012

AMZ550-042318-
/O.CAN.KMLB.MA.W.0013.000000T0000Z-120405T0000Z/
708 PM EDT WED APR 4 2012

...SPECIAL MARINE WARNING CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO 
LONGER CAPABLE OF PRODUCING STRONG WIND GUSTS. 

LAT...LON 2917 8060 2912 8097 2915 8100 2933 8108
      2947 8076
TIME...MOT...LOC 2308Z 252DEG 10KT 2926 8090

$$


KELLY

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 4, 3:00 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 4, 3:00 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE
300 PM EDT WED APR 4 2012

.DISCUSSION...

...INCREASING CHANCE FOR STORMS LATE TOMORROW AND TOMORROW NIGHT...

...TURNING COOLER STARTING LATE FRIDAY...

CURRENT-TONIGHT...SURFACE RIDGE AXIS LOCATED OVER THE NORTH BAHAMAS
THE FLORIDA STRAITS AND INTO THE SOUTHEAST GULF OF MEXICO. LOW
PRESSURE SYSTEM MOVING EAST ACROSS THE NORTH GULF OF MEXICO AND THE
GULF COAST. LATEST RUC 500MB ANALYSIS PLACES STRONG NEGATIVE
VORTICITY ADVECTION (NVA) AHEAD OF THE COMPLEX AND STRONGER POSITIVE
VORTICITY ADVECTION (PVA) BEHIND THE SYSTEM. FLAT FLOW ALOFT WILL
ALLOW THE UPPER LOW TO MOVE QUICKLY EAST AND OVER NORTHERN AREAS
THIS EVENING. MORNING SOUNDINGS INDICATED COLD 500MB
TEMPERATURES...-12C TO -14C RANGE...MOVING OVERHEAD THE SAME TIME
THE VORTICITY MAXES CROSS OVERTOP NORTHERN COUNTIES. ALTHOUGH THE
LATEST WEATHER ROUNDUP WAS INDICATING DEW POINTS MAINLY IN THE 50S
IF ANY CELL DOES MANAGE TO DEVELOP ANY VERTICAL EXTENT IT WILL BE
QUICKLY PUNCHING INTO EVEN DRIER AIR AND EVENTUALLY THE COLD
TEMPERATURES ALOFT. IT COULD BE JUST A COUPLE OF STORMS THAT HAVE
THE POTENTIAL TO BECOME STRONG ENOUGH TO PRODUCE STRONG DOWNBURSTS
AND HAIL. ONCE THE SUN SETS AND THE ATMOSPHERE STABILIZES AND
DECOUPLES LATE EVENING... WINDS SHOULD DROP OFF TO THE 5 TO 10 MPH
RANGE. ANY FOG WILL BE SHALLOW AND MOSTLY LIKELY IN LOW SPOTS OR
LOCALLY COOLER AND LESS WIND SITES SUCH AS AN AIRFIELD. LOWS IN THE
60S TO AROUND 70 FORT PIERCE SOUTH.

THU-THU NIGHT...LOW PRESSURE SYSTEM MOVING EAST ACROSS THE SOUTHEAST
STATES AND NORTHERN GULF OF MEXICO WILL CONTINUE TO KEEP THE SURFACE
HIGH PRESSURE WELL SOUTH OF EAST CENTRAL FLORIDA. RESULTING SOUTH TO
SOUTHWEST WINDFLOW WILL FEED MOISTURE FROM THE SOUTHEAST GULF AND
FLORIDA STRAITS NORTHWARD OVER THE PENINSULA AND INCREASE THE DEPTH
OF MOISTURE. COLD TEMPERATURES ALOFT...AGAIN IN THE -12C TO -14C
RANGE...AND WEAK MID LEVEL DISTURBANCES CROSSING OVERHEAD LATE
OVERNIGHT AND DURING THE MORNING MAY PROVIDE ENOUGH FORCING FOR
ISOLATED SHOWERS IN THE MORNING AND SCATTERED AFTERNOON STORMS IN
THE NORTH HALF OF THE FORECAST AREA AND ISOLATED OVER THE SOUTHERN
HALF. HIGHS IN THE UPPER 80S EXCEPT WESTERN PORTIONS OF OSCEOLA AND
OKEECHOBEE ALONG THE KISSIMMEE RIVER FROM LAKE KISSIMMEE SOUTH.

STORM CHANCES CONTINUE TO INCREASE FROM N-S FROM AROUND SUNSET INTO
THE MID-LATE EVENING AS HIGHER BAND OF PWATS OVERSPREAD MOST OF THE
CWA AHEAD OF THE LATER-ARRIVING MID LEVEL SHORT WAVE TROUGH AND
FRONTAL BOUNDARY. INTERESTING TO SEE THAT THE LATE AFTERNOON SPC DAY
2 OUTLOOK PLACED THE NRN 2/3 CWA IN "SLGT RISK". POTENTIAL LOOKS LIKE
IT SHOULD BE CENTERED AROUND 00Z...2-3 HRS EITHER SIDE. CLOUD COVER
FROM UPSTREAM BLOWOFF AND/OR LOSS OF DAYTIME HEATING COULD BE A
LIMITING FACTOR IN STORM STRENGTH...REMAINS TO BE SEEN.

FRI-SAT...SHORTWAVE TROUGH AXIS WILL PUSH OFF THE COAST ON FRI AND
AN EARLY APRIL COLD FRONT WILL SLIDE INTO THE AREA LATE. WILL HOLD
ONTO A CHANCE OF STORMS FRI AHEAD OF THE FRONT AS MAX TEMPS WILL
CONTINUE WARM IN THE MID-UPPER 80S. MOS POPS REALLY DROP OFF FRI
NIGHT AS GUSTY NORTH/NORTHEAST WINDS BRING IN MUCH DRIER AIR. WILL
NOT CARRY ANY POPS OVER LAND BUT WOULD NOT BE SURPRISED TO SEE A FEW
LIGHT SHOWERS ESPECIALLY ALONG THE TREASURE COAST FRI NIGHT INTO SAT
MORNING. THE LATEST MOS INDICATES MAX TEMPERATURES BELOW NORMAL FOR
SAT WITH READINGS MAINLY IN THE 70S.

SUN-WED (PREV)...SURFACE HIGH PRESSURE RIDGE AXIS WILL SLIDE INTO
THE AREA SUN WHILE WEAKENING. THE RIDGE WILL WEAKEN FURTHER MON AS
IT SHIFTS INTO SOUTH FLORIDA. NEAR TO SLIGHTLY BELOW NORMAL TEMPS
ARE INDICATED SUN/MON. THE GFS INDICATES A FRONTAL BOUNDARY DROPPING
DOWN FROM THE NORTH AGAIN ON TUE WITH SLIGHT CHANCE POPS. SINCE DEW
POINTS ARE ONLY FORECAST TO BE IN THE 50S AND FRONTAL CONVERGENCE
LOOKS WEAK...WILL NOT INTRODUCE POPS YET. COOLER THAN NORMAL TEMPS
ARE INDICATED BEHIND THE FRONT ON WED AS AMPLIFYING FLOW ALOFT
DRIVES SINGLE DIGIT 850 MB TEMPS INTO THE AREA AGAIN.

&&

.AVIATION...ISOLATED MVFR TIL 02Z FROM AROUND LAKE GEORGE TO DAYTONA
BEACH THEN SOUTH ALONG THE COAST TO JUPITER INLET AND INDIANTOWN.
AFTER 02Z VFR WITH TEMPO MVFR MIST 09Z-12Z.

&&

.MARINE...CURRENT-THIS EVENING...THE TWO NOAA BUOYS WERE RECORDING
SPREAD OF SOUTHWEST WIND...AROUND 5 KNOTS AT BUOY 009 AND AROUND 15
KNOTS AT BUOY 010 AND SEAS RANGING FROM 3 TO 5 5 FEET WITH A 2 TO 3
FOOT LONG PERIOD SWELL. THE TWO SCRIPPS BUOYS...4 AND 6 NM OFF THE
BEACH... WERE RECORDING 2 FOOT LONG PERIOD SEAS. WINDS SHOULD TAKE
ON A SOUTHERLY COMPONENT NEAR THE COAST FROM AROUND FORT PIERCE
INLET SOUTH AS A SEA BREEZE CIRCULATION STRUGGLES TO SET UP BUT DOES
NOT SHIFT PAST SOUTH SOUTHEAST AND ONLY UNTIL MID EVENING IF THAT.

OVERNIGHT AND THU...AFTER MID EVENING IT SHOULD BE SOUTHWESTERLY
WINDS 10 TO 15 KNOTS OVERNIGHT AND THURSDAY WITH THE SURFACE RIDGE
AXIS REMAINING WELL SOUTH OF THE MARINE FORECAST AREA. WINDS WILL
INCREASE LATE THU AS THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO
THE SOUTH AND THE ADVANCING FRONT STRENGTHENS. CHANCE FOR STORMS
INCREASES FROM LATE AFTERNOON/EVENING AND CONTINUES N-S INTO FRI.
THE MODELS SHOW INCREASING NORTH WINDS LATE FRI AS A COLD FRONT
DROPS DOWN THE PENINSULA...WITH SMALL CRAFT ADVISORY CONDITIONS
LOOKING TO BE A GOOD BET BY FRI EVENING.

THIS WEEKEND...BREEZY NORTHEAST WINDS ARE EXPECTED SAT WITH ADVISORY
CONDITIONS CONTINUING. HIGH PRESSURE WILL WEAKEN SUNDAY WITH RIDGE
AXIS SETTLING CLOSER TO THE WATERS SO WINDS WILL DIMINISH...BUT SEAS
WILL BE SLOW TO SUBSIDE.

&&

.FIRE WEATHER...ALTHOUGH TEMPERATURES WILL BE WARMER THU THE
DEEPENING SOUTH TO SOUTHWEST WIND SHOULD TRANSPORT HIGHER DEW POINT
AIR INTO EAST CENTRAL AND KEEP RELATIVE HUMIDITY VALUES ABOVE
CRITICAL THRESHOLDS. TRANSPORT WINDS HOVER AROUND 15 MPH. SLIGHT
DRYING SHOULD OCCUR ON FRI AS A FRONT DROPS DOWN FROM THE NORTH BUT
NO LOW RH IS FORECAST. NORTH WINDS COULD BECOME GUSTY LATE IN THE
AFTERNOON ESPECIALLY ALONG THE NORTH COAST.

THIS WEEKEND...WINDS WILL VEER QUICKLY TO THE NORTHEAST ON SAT. IT
SHOULD BE BREEZY ALONG THE COAST. MIN RH VALUES 35-40 PERCENT ARE
EXPECTED ACROSS THE NORTH INTERIOR. ONSHORE FLOW WILL DIMINISH SUN
AND MIN RH VALUES AROUND 35 PERCENT SHOULD OCCUR ACROSS THE NORTH
INTERIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  89  67  84 /  20  30  40  50
MCO  67  89  68  86 /  10  30  40  40
MLB  69  87  70  86 /  20  20  40  40
VRB  69  88  70  86 /  20  20  40  40
LEE  66  89  67  85 /  10  40  40  40
SFB  66  89  68  86 /  10  30  40  40
ORL  67  89  69  86 /  10  30  40  40
FPR  70  88  70  86 /  20  20  40  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...WIMMER
LONG TERM/IMPACT WX....CRISTALDI
Hazardous weather outlook, Apr 4, 1:35 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
135 PM EDT WED APR 4 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
135 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
INCREASING SOUTHWEST WINDS WILL OCCUR DURING THE LATE AFTERNOON AND
EARLY EVENING OVER EAST CENTRAL FLORIDA...WHICH SHOULD PREVENT THE
EAST COAST SEA BREEZE FROM FORMING. HOWEVER IF IT DOES FORM IT WILL
DO SO LATE AND REMAIN PINNED ALONG THE IMMEDIATE TREASURE COAST.
INTENSE SURFACE HEATING COULD BRING A SLIGHT CHANCE FOR STORMS IN
THAT AREA...ALTHOUGH SURFACE BASED AND DEEP LAYER MOISTURE LEVEL
WILL BE LOW AND LIKELY INHIBIT STORMS FROM FORMING.

IF AN ISOLATED STORM DOES FORM...COOL AND DRY AIR ALOFT WILL LEAD
TO STRONG WIND GUSTS...FREQUENT LIGHTNING AND HAIL.

.RIP CURRENT IMPACT...
AN INCREASING LONG PERIOD OCEAN SWELL WILL BRING A MODERATE RIP
CURRENT RISK TO AREA BEACHES TODAY. CHECK CONDITIONS WITH LOCAL
BEACH PATROLS WHEN ARRIVING AT THE BEACH. ALWAYS SWIM WITHIN SIGHT
OF A LIFEGUARD AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
A SLIGHT CHANCE FOR STORMS EXISTS LATE THIS AFTERNOON AND EARLY
IN THE EVENING OVER EAST CENTRAL FLORIDA. MOVEMENT WILL BE TOWARD
THE EAST AROUND 15 MPH AND A FEW STORMS MAY ALSO AFFECT THE
INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS LATE IN THE DAY INTO
EARLY EVENING. GUSTY WINDS TO 35 KNOTS...SMALL HAIL AND FREQUENT
LIGHTNING STRIKES WOULD BE THE MAIN HAZARDS.

.FIRE WEATHER IMPACT...
LOW RELATIVE HUMIDITY AND A SLIGHT CHANCE FOR LIGHTNING STORMS
WILL PRODUCE A MODERATE THREAT FOR WILDFIRE SPREAD THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A LOW PRESSURE CENTER AND UPPER TROUGHING WILL CONTINUE A CHANCE FOR
STORMS BOTH THURSDAY AND THURSDAY NIGHT. A FEW STRONG TO SEVERE
STORMS WILL BE POSSIBLE

AN ELEVATED RIP CURRENT RISK MAY LAST INTO EARLY FRIDAY. WINDS AND
SEAS WILL INCREASE POST-FRONTAL LATE FRIDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

SEDLOCK/CRISTALDI

In the hours before

Special weather statement, Apr 4, 6:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
606 PM EDT WED APR 4 2012

FLZ141-042245-
COASTAL VOLUSIA COUNTY-
606 PM EDT WED APR 4 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL VOLUSIA COUNTY...

* UNTIL 645 PM EDT.

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER DAYTONA
INTERNATIONAL SPEEDWAY...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DAYTONA BEACH INTL SPEEDWAY AND WILBUR BY THE
SEA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2910 8093 2909 8096 2908 8115 2926 8120
      2932 8105
TIME...MOT...LOC 2206Z 260DEG 14KT 2919 8107

BOWEN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 6:06 PM EDTSpecial Weather StatementMLBVolusia39 min
Apr 4, 6:41 PM EDTSpecial Weather StatementMLBOsceola64 min
Apr 4, 7:05 PM EDTSevere Thunderstorm WarningMLBOsceola29 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.